MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES CTR74, KII 12X100 Z-THR OSEP SYS HN 6/BX; GCJ

APPLIED MEDICAL RESOURCES CTR74, KII 12X100 Z-THR OSEP SYS HN 6/BX; GCJ
Model Number CTR74
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/14/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event device has been returned for evaluation.A follow-up report will be provided upon completion of the investigation.
 
Event or Problem Description
Procedure performed: unknown event description: "near the end of the procedure, the surgical team noticed a black item inside the patient's abdomen.It was retrieved from inside the patient with no patient harm reported.Through investigation by the hospital, it was observed that a piece of the inside of the trocar (black rubber) had broken off.Pictures attached to associated email." type of intervention: unknown.Patient status: "no adverse patient outcome.".
 
Additional Manufacturer Narrative
The event product was returned to applied medical for evaluation with a rubber fragment.Visual inspection confirmed the complainant's experience of fragmentation of an internal rubber component of the seal.The rubber fragment returned matched the missing portion on the seal.Based on the condition of the returned unit and description of the event, it is likely that the reported event was caused by an instrument.Applied medical's instructions for use states that, "extra care should be used when inserting angular and asymmetrical instruments, such as 'j' hooks and clip appliers.All instruments should be centered axially when inserted through the seal to prevent tearing." applied medical continuously seeks to improve the form, function and ease of use of its products.As part of this process, applied medical is currently researching possible device enhancements intended to further minimize the potential for this type of event to occur.

Brand Name
CTR74, KII 12X100 Z-THR OSEP SYS HN 6/BX
Common Device Name
GCJ
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key6941047
Report Number2027111-2017-02040
Device Sequence Number19005815
Product Code GCJ
UDI-Device Identifier00607915123697
UDI-Public(01)00607915123697(17)200203(30)01(10)1288814
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K060096
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date02/03/2020
Device Model NumberCTR74
Device Catalogue Number101470926
Device Lot Number1288814
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/03/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/15/2017
Supplement Date Received by Manufacturer09/15/2017
Initial Report FDA Received Date10/11/2017
Supplement Report FDA Received Date10/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1